Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 64, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 23, 2008, 3:06 PM EDT for York County, Maine; Merrimack County, Rockingham County, Strafford County, New Hampshire. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 3:06 PM EDT (19:06 UTC)
- Expired
- Jun 23, 2008, 4:15 PM EDT
- In force
- 69 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties York County, ME, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 99 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:33 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 23, 2:33 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 233 PM EDT MON JUN 23 2008 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT THEN SLOWLY MOVE OFF THE COAST TUESDAY. HIGH PRESSURE ACROSS THE MID ATLANTIC WILL RIDGE TOWARDS NEW ENGLAND WEDNESDAY. THEN A SERIES OF WEAK DISTURBANCES WILL CROSS NORTHERN NEW ENGLAND THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A CDFNT APPROACHING FROM THE W TNGT ASSOCIATED WITH AN EWD MOVING H5 TROF WILL BE THE FOCUS FOR SHRA AND TSRA THRU THE NGT WITH THE SLGT RISK OF SEVERE TSTMS INTO THIS EVENING PER SPC OUTLOOK. WILL USE GFS40 AND MAV MOS FOR THE NEAR TERM FCST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... THE CDFNT CONTS TO MOVE SLOWLY E AND OFF THE COAST ON TUESDAY. THIS WILL CONT THE CHC FOR SHRA AND PSBL TSRA. SVR THREAT DIMINISHES CONSIDERABLY. WILL USE GFS40 AND MAV MOS FOR THE SHORT TERM FCST. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... WEAK RIDGING IN NW FLOW ALOFT MOVES IN FOR TUE NIGHT AND WED....SO OTHER THAN THE POSSIBILITY OF LINGERING SHRA TUE EVE...SHOULD BE DRY AND GENERALLY SUNNY ON WED. BOTH NAM AND GFS SUGGESTING A WEAK WAVE MOVE IN THRU NW FLOW WED NIGHT INTO THU. NOT COMPLETELY BUYING INTO THIS WAVE AS IT LOOKS TO ORIGINATE FROM CONVECTION UPSTREAM...BUT HAVE INCLUDED CHC POPS IN THE NRN ZONES...WHILE IN THE S BACKED DOWN TO SLIGHT CHC...AS CLIMO WOULD SUGGEST THIS WAVE STAYS TO THE N. BEYOND THU...AGREE WITH HPC THAT BOTH GFS AND EURO MAY BE OVER AMPLIFYING THE 500MB PATTERN...GIVEN THAT 12Z EURO MEAN WOULS SHOW A MUCH FLATTER SOLN. THEREFORE HAVE DONE NOTHING MORE THAN TWEAK THE FORECAST IN DAYS 4-7...WHICH MEANS CONTINUED NW FLOW ALOFT...WITH A GRADUAL SHIFT TO CYCLONIC CURVATURE OVER THE WEEKEND. THEREFORE EXPECT WAVE OF ENERGY TO BE MOVING THRU AND HAVE CHC POPS IN ALMOST EVERY PERIOD....ALTHOUGH IT IS MORE LIKELY THEY WILL NOT OCCUR EVERY PERIOD...BUT NOT POSSIBLE TO PIN DOWN ATTM. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHORT TERM /THROUGH TUESDAY/...VARIABLE CONDITIONS AS SHRA AND TSRA CONT THRU TNGT ALONG WITH REDEVELOPING STRATUS AND F. SOME TSTMS COULD BE STRONG TO PSBLY SEVERE THRU THIS EVENING PER SPC SLGT RISK FOR SEVERE WX. CHC OF STRONG OR SEVERE TSTMS HITTING A TAF SITE IS TOO LOW TO INCLUDE IN TAFS...HOWEVER BETTER CHC FOR TSRA AT CON AND LEB AND INCLUDED IN TEMPO GROUP WHILE LESSER CHC FURTHER E WHERE COVERED WITH CB. CONDITIONS IMPROVE ON TUESDAY AS THE FNT MOVES THRU AND SOMEWHAT DRIER MOVES IN. STILL THREAT FOR SHRA OR POSSIBLY A TSRA. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...NO WIDESPREAD OR EXTENDED PERIODS OF FLIGHT RESTRICTIONS EXPECTED THRU THE END OF THE WEEK...ALTHOUGH SCT SHRA OR TSRA WILL BE POSSIBLE LATE IN THE WEEK. && .MARINE... SHORT TERM /THROUGH TUESDAY/...ONSHORE FLOW TNGT WILL TURN TO THE W OR NW ON TUESDAY AS A CDFNT MOVES SLOWLY OFFSHORE. WINDS AND SEAS WILL STAY BLO SCA LVLS. MAIN CONCERN WILL BE REDUCED VSBY IN F THRU TNGT ALONG WITH SHRA AND SCT TSRA. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...NO FLAGS EXPECTED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...CEMPA AVIATION... MARINE...
Hazardous weather outlook, Jun 23, 3:33 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 333 AM EDT MON JUN 23 2008 MEZ007>009-012>014-018>021-023-024-NHZ001>010-013-014-240745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK- COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 333 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED MUCH OF NEW HAMPSHIRE AND WESTERN MAINE IN A SLIGHT RISK OF SEVERE WEATHER FOR TODAY. OUR FORECAST CALLS FOR STRONG THUNDERSTORMS WITH THE POTENTIAL FOR HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-240745- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 333 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MEZ022-025>028-240745- INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 333 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Special weather statement, Jun 23, 1:23 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 123 PM EDT MON JUN 23 2008 MEZ012-018-023-NHZ004>010-013-014-231830- BELKNAP-COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR YORK-MERRIMACK-NORTHERN CARROLL-SOUTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN OXFORD-STRAFFORD-SULLIVAN- 123 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...SULLIVAN COUNTY...MERRIMACK COUNTY...OXFORD COUNTY...YORK COUNTY...ROCKINGHAM COUNTY...GRAFTON COUNTY AND CARROLL COUNTY THROUGH 230 PM EDT... AT 123 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS CENTERED OVER CENTRAL MASSACHUSETTS ...MOVING NORTHEAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PILLSBURY STATE PARK...DUNBARTON...BRADFORD...HENNIKER...WADLEIGH STATE PARK...WARNER...SUTTON...HOPKINTON...BOW AND CONTOOCOOK THROUGH 245 PM EDT. WIND GUSTS TO 40 MPH MAY ACCOMPANY A FEW OF THESE STORMS ALONG WITH SMALL HAIL. HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND LOW-LYING AREAS. JC
Special weather statement, Jun 23, 2:24 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 224 PM EDT MON JUN 23 2008 MEZ018-023-NHZ006-008>010-013-014-231915- BELKNAP-COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR YORK-MERRIMACK-SOUTHERN CARROLL-STRAFFORD- 224 PM EDT MON JUN 23 2008 ...THUNDERSTORMS WITH HEAVY DOWNPOURS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...MERRIMACK COUNTY...YORK COUNTY...ROCKINGHAM COUNTY AND CARROLL COUNTY THROUGH 400 PM EDT... AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM ABOUT CONCORD TO PORTSMOUTH AND POINTS SOUTH...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL AFFECT AREAS IN AND AROUND PENACOOK...BEAR BROOK STATE PARK...WEBSTER...SUNCOOK...SOUTH HOOKSETT...PEMBROKE...HOPKINTON...HOOKSETT ANDCONTOOCOOK THROUGH 400 PM. HEAVY RAIN MAY ACCOMPANY A FEW OF THESE STORMS WITH A QUICK ONE TO TWO INCHES OF RAIN POSSIBLE THROUGH 4 PM. THESE WILL CAUSE PONDING OF ROADWAYS AND LOW LYING AREAS. SMALL STREAMS WILL BE ON THE RISE. WIND GUSTS TO 35 MPH MAY ACCOMPANY THESE STORMS. JC
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2008Severe Thunderstorm Warnings in Maine, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.